MAUDE Adverse Event Report: COOK INC FLEXOR BALKIN GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR BALKIN GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G10384
Medical Device Problem Codes Material Separation (1562); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unspecified procedure involving treatment of the superficial femoral and popliteal arteries, a flexor balkin guiding sheath unraveled and separated.The sheath was difficult to insert.At the end of the procedure, the valve separated from the sheath and the sheath then began to stretch and unravel.It is unknown if the vessels were calcified or tortuous.There has been no report that any part of the device remained in the patient's body, that the patient required any additional procedures, or that the patient experienced any adverse effects due to this event.Additional information has been requested.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during an unspecified procedure involving treatment of the superficial femoral and popliteal arteries, a flexor balkin guiding sheath unraveled and separated.The sheath was difficult to insert.At the end of the procedure, the valve separated from the sheath and the sheath then began to stretch and unravel.It is unknown if the vessels were calcified or tortuous.There has been no report that any part of the device remained in the patient's body, that the patient required any additional procedures, or that the patient experienced any adverse effects due to this event.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complainant returned the complaint device to cook for investigation.Physical examination of the returned device showed: one device received in used condition.Flare from the sheath had separated from the white cap.No unraveling noticed.In response to this incident, cook reviewed the device history record (dhr).The dhr for the reported lot records no relevant non-conformances.A database search for complaints on the reported lot found no additional complaints reported from the field.Cook concluded that no nonconforming product from this lot exists in house or in the field.A device master record (dmr) review was also performed, and device quality control procedures associated with the complaint were identified.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Cook also reviewed the device instructions for use (ifu).It provides the following information to the user related to the reported failure mode: warnings ¿if resistance is encountered during advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternative treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.¿ ¿reinserting of dilator prior to removal of flexor sheath increases the strength of the sheath and lessen the risk of device separation.If resistance is anticipated or encountered during withdrawal of flexor sheath, consider carefully reinserting the dilator prior to continuing removal.¿ precautions: "when inserting, manipulating or withdrawing a device through the sheath, always maintain sheath position." sheath removal: insert a wire guide until its tip extends at least 10 cm past the tip of the sheath.Remove the sheath.Avoid applying traction to hub during removal.If resistance is anticipated or encountered during withdrawal of the flexor sheath.Consider reinserting the dilator and removing the sheath and dilator as a unit.Remove the wire guide.How supplied: ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to this incident.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report since the previous medwatch report was submitted.
 
Event or Problem Description
Additional information was received 17mar2022.The patient had a history of peripheral arterial disease and multiple prior procedures, including a bypass in the right leg and multiple endovascular interventions in the left leg.The patient had a lot of scar tissue, and all future interventions will be done from the arm.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: b5.Correction: h6 (annex d), h10.Investigation- evaluation based upon additional information received 17mar2022, cook has concluded that the patient's anatomy contributed to this incident, as the anatomy was reportedly scarred.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR BALKIN GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12311981
Report Number1820334-2021-01965
Device Sequence Number4490409
Product Code DYB
UDI-Device Identifier00827002103849
UDI-Public(01)00827002103849(17)221022(10)10097236
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/22/2022
Device Model NumberG10384
Device Catalogue NumberKCFW-7.0-38-40-RB-BLKN
Device Lot Number10097236
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/29/2021
Supplement Date Received by Manufacturer10/28/2021
03/17/2022
Initial Report FDA Received Date08/12/2021
Supplement Report FDA Received Date11/09/2021
04/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/22/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age75 YR
Patient SexMale
Patient Weight70 KG